Wife says that if the liquid medicine amoxicillin touches her skin,she will have an allergic reaction.She is afraid to give it to our son because if it gets on her skin she will get ill. Can this happen? I think it's all in her head.
If she is severely allergic to it, it is possible. If she is that allergic, there is a possibility your son could be allergic to it as well so you need to watch him carefully after he begins the medication. Perhaps you should be the one to give, or if she has to give, you can always purchase medical gloves at the pharmacy and she can wear gloves when she pours up the medication.
Yes it is possible. I was wearing gloves while putting drops in my dog's ear and got a tiny amount on my skin and had a bad reaction. Even the residue of the liquid can cause a reaction. You should get something else for your son as the smallest contact with the med can cause strong and sometimes fatal reactions in some people.
I cannot even kiss my hubbie when he is on the pill form of this type of med due to the severity of my allergy to it.
Oh no, she's not kidding. I have always had to wear gloves when giving the cillins because I'm allergic to it and if it touched my skin it would get read and itch like crazy. Also, I had an allergic reaction to penicillin when I was pregnant with my son, and he had one dose of penicillin as a toddler and got hives. Of course his father is also allergic to penicillin.
Yes !! this can happen! My son is the same way! He is 25 and he can't even touch amoxicillin pills or the liquid that you give to children! He is severely allergic to it and it can make him extreamly sick, so please believe her, it is not in her head. and I think you owe her an appology for saying that it is!
- Amoxicillin Information for Consumers
- Amoxicillin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amoxicillin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jan 2016 • 3 answers
Posted 15 Jun 2016 • 1 answer
Posted 3 Dec 2016 • 1 answer
Posted 24 Jan 2017 • 1 answer
Posted 26 Oct 2017 • 2 answers